Two-dimensional space-time simmetry in hyperbolic functions

F. Catoni, P. Zampetti

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

An extension of the finite and infinite Lie groups properties of complex numbers and functions of complex variable is proposed. This extension is performed exploiting hypercomplex number systems that follow the elementary algebra rules. In particular the functions of such systems satisfy a set of partial differential equations that defines an infinite Lie group. Emphasis is put on the functional transformations of a particular two-dimensional hypercomplex number system, capable of maintaining the wave equation as invariant and then the speed of light invariant too. These functional transformations describe accelerated frames and can be considered as a generalisation of two-dimensional Lorentz group of special relativity. As a first application the relativistic hyperbolic motion is obtained. © Società Italiana di Fisica.
Original languageEnglish
Pages (from-to)1433 - 1440
Number of pages8
JournalNuovo Cimento della Societa Italiana di Fisica B
Volume115
Issue number12
Publication statusPublished - Dec 2000
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this